Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 139, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 20, 2007, 10:35 AM CST for Greene County, Perry County, Wayne County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 20, 2007, 10:35 AM CST (16:35 UTC)
- Expired
- Dec 20, 2007, 11:15 AM CST
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Greene County, MS, Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 20, 11:05 AM CST | TSTM WND DMG | Avera, MS | TREES DOWN IN AVERA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 20, 10:01 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 201636
SVRMOB
MSC041-111-153-201715-
/O.NEW.KMOB.SV.W.0139.071220T1635Z-071220T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1035 AM CST THU DEC 20 2007
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
NORTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WAYNESBORO...
* UNTIL 1115 AM CST
* AT 1031 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. ALONG A LINE
EXTENDING FROM LAUREL TO 8 MILES SOUTHEAST OF ELLISVILLE TO
PETAL...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TALLAHALA AND RUNNELSTOWN BY 1040 AM CST...
STRENGTHFORD AND RHODES BY 1050 AM CST...
WHISTLER...RICHTON AND MULBERRY BY 1055 AM CST...
WAYNESBORO...WOODWARDS AND CLARA BY 1105 AM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3141 8847 3129 8869 3128 8915 3143 8915
3145 8913 3146 8894 3173 8893 3173 8847
TIME...MOT...LOC 1635Z 270DEG 40KT 3165 8905 3151 8907
3135 8922
$$1 follow-up statement
000
WWUS54 KMOB 201658
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1058 AM CST THU DEC 20 2007
MSC041-111-153-201715-
/O.CON.KMOB.SV.W.0139.000000T0000Z-071220T1715Z/
PERRY MS-GREENE MS-WAYNE MS-
1058 AM CST THU DEC 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CST
FOR WAYNE...NORTHWESTERN GREENE AND NORTHERN PERRY COUNTIES...
AT 1057 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF WAYNESBORO
TO 14 MILES SOUTHWEST OF WAYNESBORO TO 10 MILES NORTHEAST OF NEW
AUGUSTA...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SMITHTOWN...SAND HILL...PIAVE AND CLARA BY 1105 AM CST...
WAYNESBORO...WOODWARDS...BOTHWELL AND AVERA BY 1110 AM CST...
WINCHESTER AND ROBINSON JUNCTION BY 1115 AM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3173 8847 3141 8847 3129 8869 3129 8911
3140 8904 3144 8911 3145 8910 3146 8894
3173 8892
TIME...MOT...LOC 1658Z 270DEG 40KT 3164 8883 3151 8877
3130 8889
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 4:45 AM CST, 5 hours 50 minutes earlier.
Area forecast discussion, Dec 20, 4:45 AM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
445 AM CST THU DEC 20 2007
.SHORT TERM...(TODAY AND TONIGHT)...THE LATEST SURFACE ANALYSIS
SHOWS A SURFACE LOW OVER CENTRAL OKLAHOMA WITH A WARM FRONT
EXTENDING ALONG THE RED RIVER THEN INTO THE COASTAL PORTION OF THE
FORECAST AREA. A STRONG SHORTWAVE OVER THE SOUTHERN PLAINS ADVANCES
EASTWARD INTO GEORGIA OVERNIGHT WITH THE SURFACE LOW MOVING TO THE
MISSISSIPPI RIVER VALLEY EARLY THIS EVENING THEN WEAKENING WHILE
MOVING ACROSS THE FORECAST AREA AND THE NORTHERN FLORIDA PENINSULA
OVERNIGHT. A 50 KNOT 850 MB JET ADVANCES INTO THE WESTERN PORTION
OF THE AREA LATE THIS MORNING THEN SHIFTS ACROSS THE AREA THROUGH
THE LATE AFTERNOON HOURS. THIS RESULTS IN HIGH HELICITY VALUES NEAR
THE WARM FRONT...BUT THE WARM FRONT HAS DIFFICULTY ADVANCING
NORTHWARD DURING THE DAY DUE TO STRONG HIGH PRESSURE OVER THE
EASTERN STATES...THUS CONSTRAINING THE RISK OF SEVERE CONVECTION TO
OVER THE FAR WESTERN FLORIDA PANHANDLE...EXTREME SOUTHWEST ALABAMA
AND MUCH OF SOUTHEAST MISSISSIPPI...WHICH IS PRECISELY WHERE SPC HAS
A SLIGHT RISK OF SEVERE WEATHER. THE POTENTIAL FOR SEVERE
CONVECTION IS SUPPORTED BY SURFACE BASED CAPES RISING TO NEAR 1000
J/KG IN THE WARM SECTOR WITH SURFACE BASED CONVECTION TAPPING 0-3 KM
HELICITIES OF UP TO 300 M2/S2. ABUNDANT MOISTURE RACES INTO THE
REGION RAISING PRECIPITABLE WATER VALUES TO AROUND 1.5 INCHES...AND
TEMPERATURES REMAIN SUFFICIENTLY COOL ALOFT TO KEEP WET BULB ZERO
HEIGHTS NEAR 10 KFT. ALONG WITH THE POSSIBILITY OF TORNADIC
CONVECTION...THIS SUPPORTS THE POTENTIAL FOR LARGE HAIL AS
WELL...EVEN NORTH OF THE WARM FRONT WHERE CONVECTION WILL BE
ELEVATED. FOR NOW...WILL MENTION POSSIBILITY OF SEVERE STORMS IN
THE SPC SLIGHT RISK AREA BUT ALSO INCLUDE AN AREA ROUGHLY 50 MILES
NORTH OF THE WARM FRONTS NORTHERN MOST INTRUSION/SPC SLIGHT RISK
AREA DUE TO POTENTIAL FOR LARGE HAIL WITH THE ELEVATED CONVECTION.
/29
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)...DEEP LAYER RIDGING BUILDS
ACROSS THE FORECAST AREA ON FRIDAY WITH TEMPERATURES WARMING INTO
THE LOW 70S. AN UPPER TROUGH EJECTS INTO THE CENTRAL PLAINS ON
SATURDAY...DEVELOPING A SFC LOW THAT SENDS A COLD FRONT ACROSS THE
AREA LATE SATURDAY NIGHT INTO EARLY SUNDAY. THIS COLD FRONT WILL
KNOCK TEMPERATURES BACK TO MORE CLIMATOLOGICAL LEVELS FOR LATE
DECEMBER. ANOTHER UPPER TROUGH DIGS INTO THE FOUR CORNERS EARLY NEXT
WEEK AND KEEPS THE WEATHER UNSETTLED ACROSS THE AREA. THE BROAD
SOUTHWESTERLY UPPER LEVEL FLOW AHEAD OF THE UPPER TROUGH WILL
MAINTAIN AT LEAST SMALL CHANCES OF RAIN EACH DAY THROUGH MID WEEK.
THE BEST CHANCES OF RAIN WILL DEPEND ON THE TIMING OF INDIVIDUAL
SHORTWAVES THAT EJECT OUT OF THE TROUGH AND THEY AREA NEARLY
IMPOSSIBLE TO TIME THIS FAR OUT. /13
&&
.MARINE...THE SURFACE LOW OVER SOUTHERN OKLAHOMA ADVANCES EASTWARD
AND MOVES ACROSS THE NORTHERN FLORIDA PENINSULA OVERNIGHT...BRINGING
A WEAKENING COLD FRONT ACROSS THE MARINE AREA. THE ONSHORE FLOW HAS
ALREADY INCREASES TO EXERCISE CAUTION LEVELS AT 42040 AND CONTINUE
TO INCREASE TO 20-25 KNOTS OVER MUCH OF THE AREA LATER THIS
AFTERNOON. THE FLOW SUBSIDES QUICKLY THIS EVENING AND SWITCHES TO
THE NORTHWEST OVERNIGHT AS THE WEAKENING SYSTEM EXITS TO THE EAST.
STRONG HIGH PRESSURE OVER THE NORTHEASTERN STATES BUILDS QUICKLY
BACK INTO THE AREA FRIDAY INTO FRIDAY NIGHT WHILE ANOTHER SYSTEM
ADVANCES ACROSS TEXAS...WITH WINDS VEERING AROUND TO THE EAST AND
INCREASING TO AROUND 15 KNOTS. THIS NEXT SYSTEM EJECTS
NORTHEASTWARD TOWARDS THE GREAT LAKES REGION THROUGH SATURDAY
NIGHT...BRINGING A STRONG COLD FRONT THROUGH THE MARINE AREA SUNDAY
MORNING. SOUTHEAST WINDS INCREASE TO 15-20 KNOTS ON SATURDAY THEN
SWITCH TO THE NORTHWEST IN THE WAKE OF THE FRONT. SURFACE RIDGING
BUILDS INTO THE AREA IN THE WAKE OF THE FRONT THROUGH MONDAY...WITH
YET ANOTHER SURFACE LOW DEVELOPING OVER THE NORTHWESTERN GULF IN
RESPONSE TO A WELL DEFINED SOUTHERN STREAM SHORTWAVE SYSTEM. WINDS
SUBSIDE AND SWING AROUND TO THE EAST ON MONDAY AS THIS NEXT SYSTEM
EVOLVES. /29
&&
.FIRE WEATHER...A RAINY DAY IS EXPECTED ACROSS THE AREA TODAY AS
A WEAK FRONT MOVES ACROSS THE AREA. HIGH PRESSURE WILL MOVE IN
TONIGHT AND FRIDAY AND DRIER AIR WILL FILTER IN ACROSS THE AREA.
HOWEVER...RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL VALUES
FOR THE NEXT FEW DAYS. WINDS SHOULD REMAIN BELOW CRITICAL VALUES.
HOWEVER...WIND GUSTS ABOVE 20 MPH CAN BE EXPECTED IN AND AROUND
THUNDERSTORMS. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 68 51 74 50 / 100 70 00 10
PENSACOLA 68 54 72 52 / 90 90 00 10
DESTIN 67 56 71 56 / 80 90 00 10
EVERGREEN 65 47 71 43 / 90 70 00 10
WAYNESBORO 65 45 73 45 / 100 30 00 10
CAMDEN 62 47 71 44 / 90 50 00 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM THURSDAY TO MIDNIGHT FRIDAY FOR
THE FOLLOWING ZONES: WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 11 AM THURSDAY TO 10 PM THURSDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...AND COASTAL WATERS FROM PENSACOLA
FL TO PASCAGOULA MS OUT 20 NM.
SMALL CRAFT ADVISORY FROM 1 PM THURSDAY TO 8 PM THURSDAY FOR THE
FOLLOWING ZONES: AND MOBILE BAY.
&&
29/DE
13/JCHazardous weather outlook, Dec 20, 6:05 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 605 AM CST THU DEC 20 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-202100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 605 AM CST THU DEC 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. ...THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... A LOW PRESSURE SYSTEM APPROACHING FROM THE PLAINS WILL MOVE ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING ACCOMPANIED BY PERIODS OF THUNDERSTORMS. A WARM FRONT CURRENTLY LOCATED NEAR THE COAST WILL SHIFT SLOWLY INLAND AS MOIST AND UNSTABLE GULF AIR SPREADS INTO THE AREA. THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND POSSIBLY TORNADOES ALONG AND NEAR THE WARM FRONT WITH THE HIGHEST RISK GENERALLY OVER SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DURING THE LATE MORNING THROUGH THE EARLY EVENING HOURS. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS WITH AMOUNTS OF TWO TO THREE INCHES POSSIBLE ACROSS EXTREME SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. AN INCH OF RAIN IN ONE HOUR COULD MAKE FOR POTENTIALLY HAZARDOUS DRIVING CONDITIONS IN POOR DRAINAGE AREAS...ESPECIALLY IN THE MOBILE AND PENSACOLA METRO AREAS. STRONG WINDS OVER THE MARINE AREA THIS AFTERNOON THROUGH THIS EVENING WILL MAKE FOR HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. STRONG WIND GUSTS WILL BE POSSIBLE NEAR THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL BRING SCATTERED TO NUMEROUS THUNDERSTORMS TO THE AREA ONCE AGAIN SATURDAY NIGHT INTO EARLY SUNDAY. THERE IS A POTENTIAL THAT A FEW OF THESE STORMS COULD BECOME STRONG AS THE FRONT NEARS AND THEN MOVES THROUGH. STRONG WINDS OVER THE MARINE AREA AHEAD OF AND IN THE WAKE OF THE FRONT MAY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED LATER THIS MORNING THROUGH THIS EVENING.
In the hours before
Special weather statement, Dec 20, 10:21 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1021 AM CST THU DEC 20 2007 ALZ051>053-MSZ067-075-076-201730- WASHINGTON-CLARKE-CHOCTAW-PERRY-GREENE-WAYNE- INCLUDING THE CITIES OF...NEW AUGUSTA...WAYNESBORO AND CHATOM... 1021 AM CST THU DEC 20 2007 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO AND ACROSS PORTIONS OF WASHINGTON...CLARKE...CHOCTAW...PERRY...GREENE AND WAYNE COUNTIES BETWEEN 1030 AM AND NOON CST... AT 1018 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 22 MILES WEST OF STRENGTHFORD TO 36 MILES WEST OF BELLEVILLE...AND WAS MOVING EAST AT 60 MPH. THE PRIMARY THREATS FROM THESE STORMS WILL BE PENNY-SIZED HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS UP TO 60 MPH. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. SEVERE THUNDERSTORM OR TORNADO WARNINGS WILL LIKELY BE REQUIRED IF STORMS MAINTAIN THERE CURRENT LEVEL OF INTENSITY. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES OF RAIN IN AN HOUR...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 11:12 AM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.